MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Catalog Number US14150630
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one ultrascore 014 pta dilatation catheter returned for evaluation.An unknown 014 guidewire was returned in its packaging hoop.During visual evaluation, no kinks noted to the catheter shaft.No anomalies to the luers and y-body.The catheter was loaded onto an unknown sheath.It was noted the distal tip of the balloon was bunched, core wires were bent and there was a kink to the inner guidewire lumen within the balloon.The sheath was noted to be bent along its length and was buckled on the distal tip.During functional testing, an attempt was made to remove the balloon, but was unsuccessful, no further functional testing was performed due to the returned condition of the balloon which was bunched at the distal of the balloon, and a kink to the inner guidewire lumen and damaged sheath.Therefore, the investigation is confirmed for the reported sheath removal difficulties and identified material deformation as the distal tip of the balloon was noted to be bunched and core wires were bent and kink to the guidewire lumen which may have occurred due to difficulty during removal through the sheath.However, the investigation is inconclusive for the reported guidewire removal difficulty as no functional testing was performed due to the condition of the device returned.A definitive root cause for the reported sheath removal difficulty and guidewire removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using the ultrascore 014 in the superficial femoral artery via ipsilateral approach, the pta balloon catheter allegedly was stuck with the guidewire and could not be removed.It was further reported that the pta balloon catheter was allegedly stuck with the introducer sheath tip and could not be inserted into the introducer sheath and was removed together with the sheath.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22504098
Report Number2020394-2025-01025
Device Sequence Number8788782
Product Code PNO
UDI-Device Identifier00801741114106
UDI-Public(01)00801741114106(11)230901(17)250728(10)GFHU0909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue NumberUS14150630
Device Lot NumberGFHU0909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown